Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 69, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 25, 2018, 3:21 PM EDT for Cass County, Miami County, Wabash County, Indiana. It took effect at Aug 25, 2018, 9:42 PM EDT. It was in force for 7 min.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2018, 3:21 PM EDT (19:21 UTC)
- In effect from
- Aug 25, 2018, 9:42 PM EDT
- Expired
- Aug 25, 2018, 9:49 PM EDT
- In force
- 7 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 12.78 ft at Aug 25, 2018, 5:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
973
WGUS43 KIWX 251921
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
321 PM EDT Sat Aug 25 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Recent heavy rainfall has led to rises on area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-103-169-261920-
/O.NEW.KIWX.FL.W.0069.180826T0142Z-180827T1648Z/
/WABI3.1.ER.180826T0142Z.180826T0600Z.180826T1648Z.NO/
321 PM EDT Sat Aug 25 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Wabash River at Wabash
* from this evening to Monday afternoon.
* At 2 PM Saturday the stage was 12.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Saturday night and
crest near 14.5 feet around 2 AM Sunday August 26 and fall below
flood stage around 12 PM Sunday August 26.
* At 14.0 feet...Lowland flooding begins in rural Wabash County.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$
INC017-085-103-169-183-261920-
/O.NEW.KIWX.FL.W.0070.180825T2247Z-180827T0600Z/
/NMCI3.1.ER.180825T2247Z.180826T0000Z.180826T0600Z.NO/
321 PM EDT Sat Aug 25 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from this evening to late Sunday night.
* At 2 PM Saturday the stage was 9.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Saturday evening
and crest near 11.4 feet around 8 PM Saturday August 25 and fall
below flood stage around 2 AM Sunday August 26.
* At 11.0 feet...The river is at flood stage, minor agricultural
flooding occurs.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$1 follow-up statement
072
WGUS83 KIWX 260149
FLSIWX
Flood Statement
National Weather Service Northern Indiana
949 PM EDT Sat Aug 25 2018
...The Flood Warning is cancelled for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
This will be the last statement for this high water event.
INC017-103-169-260219-
/O.CAN.KIWX.FL.W.0069.000000T0000Z-180827T1648Z/
/WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM EDT Sat Aug 25 2018
The Flood Warning is cancelled for
The Wabash River at Wabash
* At 8 PM Saturday the stage was 12.3 feet
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 12.8 feet
Saturday afternoon. The river will continue falling.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 25, 3:12 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 25, 3:12 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 312 PM EDT Sat Aug 25 2018 .SYNOPSIS... Issued at 312 PM EDT Sat Aug 25 2018 Scattered storms are possible again late this evening and there is a chance for isolated severe weather. Hot and humid conditions will then arrive for tomorrow with highs near 90 and heat indices in the mid to upper 90s that will continue through Tuesday. There is another low chance for storms Sunday night with an isolated threat for severe weather across Michigan. && .SHORT TERM...(This Evening through Tonight) Issued at 312 PM EDT Sat Aug 25 2018 Bulk of morning activity has pushed out of our area and left us stabilized for the afternoon. Still some minor convection just south of our CWA with modest LLJ/moisture advection ongoing but this activity should remain subdued through the late afternoon. Main item of concern is for potential redevelopment of convection later this evening. Atmosphere is highly worked over with strong inversion noted on hi-res/rapid update forecast soundings and supported by degree of stratus over the region. Midlevel trough is also exiting with building AVA/synoptic subsidence particularly by later tonight. However...upstream airmass is extremely moist in the lower levels with solid mid 70s surface dewpoints, very high 850mb theta-e values and good advection in southwest flow. Midlevel lapse rates are not stellar but do increase to over 6 C/km by later this evening. SPC/RAP mesoanalysis indicates over 2500 J/kg of MLCAPE just upstream that will advect into at least our western zones by later this evening. Being largely driven by degree of low level moisture...don't expect a significant reduction in available instability after sunset. 0-6km bulk shear values will also be around 30-35 kts on upwind side of exiting trough and there is a high degree of shear (directional and speed) in the lowest 1-3 km. If storms develop...there is potential for supercells capable of producing severe weather but the the threat is highly conditional. Forcing remains virtually nonexistent...depending on very subtle warm front/differential heating boundary with no large-scale mid/upper level support. The best chances for our area appear to be in the 00-06Z period primarily west of I-69 (though stronger cells could persist into our east after 06Z with sufficient warm/moist air advection). Hail is likely to be the main threat (particularly later in the overnight) given some near-surface stabilization but can't entirely rule out damaging wind gusts or an isolated tornado if storms develop early enough in the evening given very moist low levels and 0-1km shear values. All of this is predicated on storms developing which is questionable and coverage will be low even if they do...leading to a low confidence forecast. && .LONG TERM...(Sunday through Saturday) Issued at 312 PM EDT Sat Aug 25 2018 Anticipate Sunday will be primarily dry as ridge builds further over the region and any lingering nocturnal convection slowly dissipates. However, still need to keep an eye on our northern zones during the evening and overnight. Surface temps near 90F, dewpoints in the mid 70s, and decent midlevel lapse rates (especially over MI due to EML advecting eastward) will yield extreme instability values. Much of the area will of course remain capped by strong inversion but models still indicate a weak shortwave crossing the Great Lakes overnight that will weaken the cap across our north and support another strong LLJ/theta-e surge. Modest westerlies (deep-layer shear) and very high instability will certainly support some severe potential over Michigan but main question for our area will be does any of this activity clip our counties. Based on latest guidance...there is a low chance in our MI counties but appears best chances will remain just north of our CWA. Confidence remains low however as parent wave is just now ejecting into the Plains and could still see some changes in the next 24 hours. Other main story for Sun will be heat and humidity. Heat indices will flirt with advisory criteria of 100F...particularly in our W/SW but bulk of the area likely to remain just shy. Heat and humidity continue through Tue but still showing max heat indices just below advisory criteria with mid/upper 90s. Cold front arrives Tue night/Wed with next chance of rain and storms. Numerous showers/storms expected but severe weather appears unlikely given poor diurnal timing and northward displacement of primary PV anomaly. Expect cooler, drier, and less humid conditions thereafter, though SW flow looks to return by next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 129 PM EDT Sat Aug 25 2018 Low clouds in wake of earlier convection continue to linger at KSBN but a nice hole in the cloud deck has opened at KFWA. Tricky forecast all around with cloud/flight conditions this afternoon and possibility of more convection this evening. Stayed optimistic and slowly trended KSBN to VFR by 23z. KFWA likely to see MVFR cigs move back in before lifting to VFR late. This remains questionable if VFR can be reached but sided toward latest optimistic HRRR. Next challenge is whether any additional convection can fire this evening north of weak boundary with low level jet kicking in. Hires guidance indicates good chance of development but that is conditional on clouds mixing and some heating taking place late this afternoon. For now decided to leave out of tafs given high uncertainty. Best chance looks to be closer to KSBN between 00-04z if storms indeed develop. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...Beach Hazards Statement until 5 PM EDT this afternoon for MIZ077. OH...NONE. LM...Small Craft Advisory until 5 PM EDT this afternoon for LMZ043. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 25, 5:17 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 517 AM EDT Sat Aug 25 2018 INZ003>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016- 260945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- 517 AM EDT Sat Aug 25 2018 /417 AM CDT Sat Aug 25 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms this morning may produce locally heavy rain. Scattered thunderstorms are expected to redevelop this evening. An isolated strong to severe storm capable of hail is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are likely to redevelop along and north of the highway 30 corridor late Sunday afternoon and evening. Some of these may be strong to severe with a threat of large hail and damaging winds. Heat indicies of 95 to 100 are likely Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday. MIZ077-260945- Berrien- 517 AM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms this morning may produce locally heavy rain. Scattered thunderstorms are expected to redevelop this evening. An isolated strong to severe storm capable of hail is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are likely to redevelop along and north of the highway 30 corridor late Sunday afternoon and evening. Some of these may be strong to severe with a threat of large hail and damaging winds. Heat indicies in the mid 90s are likely Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday. INZ013-015-020-022>027-032>034-OHZ024-025-260945- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Van Wert-Allen OH- 517 AM EDT Sat Aug 25 2018 /417 AM CDT Sat Aug 25 2018/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms this morning may produce locally heavy rain. Scattered thunderstorms are expected to redevelop this evening. An isolated strong to severe storm capable of hail is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms are possible north of highway 24 late Sunday afternoon and evening. A few of these may be strong to severe with a threat for large hail and damaging winds. Heat indicies of 95 to 100 are likely Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ043-046-260945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 517 AM EDT Sat Aug 25 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are likely this morning. Hazardous conditions are expected for small craft through this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are likely to redevelop late Sunday afternoon and evening. Some of these may be strong to severe with a threat of large hail and damaging winds.
In the hours before
Local storm report, Aug 25, 11:09 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HEAVY RAIN 1 SW SEVASTOPOL 41.11N 86.04W
08/25/2018 M3.36 INCH KOSCIUSKO IN MESONET
MESONET STATION AKRNT, 1 SW SEVASTOPOL.
1039 AM HEAVY RAIN LIGONIER 41.46N 85.59W
08/25/2018 M2.84 INCH NOBLE IN MESONET
MESONET STATION LGNRL, LIGONIER.
1040 AM HEAVY RAIN NORTH MANCHESTER 41.00N 85.77W
08/25/2018 M2.25 INCH WABASH IN PUBLIC
1036 AM HEAVY RAIN 1 SSE ROANN 40.89N 85.92W
08/25/2018 M2.09 INCH WABASH IN MESONET
MESONET STATION D6448, 1 SSE ROANN.
1040 AM HEAVY RAIN 2 E BUNKER HILL 40.65N 86.06W
08/25/2018 M2.08 INCH MIAMI IN MESONET
MESONET STATION BINKR, 2 E BUNKER HILL.
1045 AM HEAVY RAIN 2 SW WARSAW 41.21N 85.87W
08/25/2018 M2.00 INCH KOSCIUSKO IN MESONET
MESONET STATION E5412, 2 SW WARSAW.
&&Local storm report, Aug 25, 1:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 2 SE SERVIA 40.78N 85.71W
08/25/2018 M2.98 INCH WABASH IN TRAINED SPOTTER
1217 PM HEAVY RAIN HUNTINGTON 40.88N 85.51W
08/25/2018 M2.06 INCH HUNTINGTON IN EMERGENCY MNGR
&&Local storm report, Aug 25, 1:40 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HEAVY RAIN 1.5 SW PERU 40.74N 86.09W
08/25/2018 M3.84 INCH MIAMI IN TRAINED SPOTTER
&&Local storm report, Aug 25, 2:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
248 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 1 NNE WINONA LAKE 41.24N 85.80W
08/25/2018 M2.41 INCH KOSCIUSKO IN NWS EMPLOYEE
&&
MCDLocal storm report, Aug 25, 2:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN AKRON 41.04N 86.02W
08/25/2018 M2.01 INCH FULTON IN TRAINED SPOTTER
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:24 AM EDT | Special Weather Statement | IWX | Wabash | 36 min |
| Aug 25, 7:14 AM EDT | Special Weather Statement | IWX | Allen, DeKalb, Whitley | 31 min |
| Aug 25, 7:54 AM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 21 min |
| Aug 25, 8:16 AM EDT | Special Weather Statement | IWX | Adams, Huntington, Wells | 29 min |
| Aug 25, 8:59 AM EDT | Special Weather Statement | IWX | Allen, Huntington, Wells | 31 min |
| Aug 25, 9:22 AM EDT | Areal Flood Advisory | IWX | Adams, Allen, Huntington, Kosciusko, Wabash, Wells and 1 more | 4 hr |
| Aug 25, 3:21 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 26 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.